MAUDE Adverse Event Report: WEST PHARMACEUTICAL SERVICES AZ, INC. VIAL2BAG ADVANCED® 20MM ADMIXTURE DEVICE

WEST PHARMACEUTICAL SERVICES AZ, INC. VIAL2BAG ADVANCED® 20MM ADMIXTURE DEVICE
Catalog Number 6070030
Medical Device Problem Codes Contamination (1120); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 20mar2024, (b)(6).Contacted west pharmaceutical services, inc.(west), to report that on 19mar2024, a materials manager at a hospital noticed that one of the unopened vial2bag advanced® 20mm admixture device blister pack appeared to have a foreign dirt-like substance inside of it and on the vial2bag device.The product was not opened, nor was it used.There was no harm to any patient or staff.
 
Additional Manufacturer Narrative
West pharma.Services, ltd.Is currently investigating this complaint.The device has not yet been returned to west for an evaluation.However, a photograph was provided to west with visible particles as reported inside of the packaged device.Upon completion of the west investigation and if additional information is provided from the customer a follow up report will be submitted.
 
Additional Manufacturer Narrative
A preliminary investigation was performed by west il.According to west il records, lot# j729 was manufactured according to relevant procedures, and shipped according to specifications.Batch records for lot# j729 were reviewed and there were no non conformances found.Incoming inspection for protector lot j729 was reviewed with no issues observed.90 retained samples from lot# j729 were inspected visually, no issues were observed.No additional complaints were received against lot# j729.According to the supplier of the protector, the embedded spots were determined to be degraded plastic material (polyethylene) which occurred during injection molding process due to high temperatures of plasticization group of the molding machine.The returned samples were received at west il, on (b)(6) 2024 and were inspected.The returned sample was sent to an external lab for analysis and testing.According to the external lab analysis, the material on the protectors (shield) was determined to be wax.A follow up report will be submitted if additional information is received and or upon completion of this investigation.
 
Additional Manufacturer Narrative
The manufacturer investigated a complaint received by progressive medical, inc regarding one (1) of (b)(4) unopened vial2bag advanced® 20mm admixture devices detected with a foreign dirt-like substance inside and on the primary packaging of the vial2bag device.According to the engineering evaluation, the particles over the protector (shield) were embedded and cannot be removed from protector (shield).Additionally, the assembly process did not contain wax, which was detected according to an external lab analysis.It was determined that the particles are related to the supplier and not related to production process.A supplier investigation was performed.The supplier investigation found that the during the molding process, the machine operated at elevated temperatures.The elevated temperatures were due to a lack of maintenance of the molding machine causing the plastic material to degrade during the injection molding process.This issue resulted in the formation of embedded spots of degraded plastic material in the protectors.The manufacturer will implement corrective actions to improve the detectability including visual sorting of the vial2bag advanced® 20mm admixture devices prior to release for production.Unique device identifier (udi) number corrected.

Brand Name
VIAL2BAG ADVANCED® 20MM ADMIXTURE DEVICE
Common Device Name
VIAL2BAG ADVANCED® 20MM ADMIXTURE DEVICE
Manufacturer (Section D)
WEST PHARMACEUTICAL SERVICES AZ, INC.
7400 e. tierra buena lane
suite 101
scottsdale AZ 85260
Manufacturer (Section G)
WEST PHARMACEUTICAL SERVICES AZ, INC.
7400 e. tierra buena lane
suite 101
scottsdale AZ 85260
Manufacturer Contact
lynn lundy
530 herman o. west drive
exton, PA 19341
4848853298
MDR Report Key19115714
Report Number3015176617-2024-00001
Device Sequence Number7102398
Product Code LHI
UDI-Device Identifier10850022888011
UDI-Public(01)10850022888011(17)261031(10)J729(90)36098150(91)6070030
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201415
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number6070030
Device Lot NumberJ729
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer06/27/2024
10/09/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date08/02/2024
11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown